MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 5-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8725
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular surgery on (b)(6) 2019 and suture was used.A foreign substance like a hair was found in the package when the package was opened.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 02/05/2020.Additional information: d10, h4.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Investigation summary : it was reported foreign matter biological.One open sample of product code m88725, lot peh892 was received for analysis.The product code is multi-strand and required four strands double armed per packet.During visual inspection of unused sample, the folder was open and contains four strands double armed.The swage and attachment area of needles were noted to be as expected.The sutures were examined and no damaged or foreign matter were found.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to sample condition, no packaging foreign matter biological was found.

Brand Name
PRLNE BLU 4X24IN 5-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9485471
Report Number2210968-2019-91026
Device Sequence Number19184928
Product Code GAW
UDI-Device Identifier10705031045910
UDI-Public10705031045910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberM8725
Device Catalogue NumberM8725
Device Lot NumberPEH892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/05/2020
Patient Sequence Number1